EconPapers    
Economics at your fingertips  
 

Conditional expected utility criteria for decision making under ignorance or objective ambiguity

Nicolas Gravel (), Thierry Marchant () and Arunava Sen

Journal of Mathematical Economics, 2018, vol. 78, issue C, 79-95

Abstract: We provide an axiomatic characterization of a family of criteria for ranking completely uncertain and/or ambiguous decisions. A completely uncertain decision is described by the set of all its consequences (assumed to be finite). An ambiguous decision is described as a set of possible probability distributions over a set of prizes. Every criterion in the family compares sets on the basis of their conditional expected utility , for some “likelihood” function taking strictly positive values and some utility function both having the universe of alternatives as their domain.

Keywords: Ignorance; Ambiguity; Conditional probabilities; Expected utility; Ranking sets; Axioms (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300879
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Conditional expected utility criteria for decision making under ignorance or objective ambiguity (2018) Downloads
Working Paper: Conditional Expected Utility Criteria for Decision Making under Ignorance or Objective Ambiguity (2016) Downloads
Working Paper: Conditional Expected Utility Criteria for Decision Making under Ignorance or Objective Ambiguity (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:78:y:2018:i:c:p:79-95

DOI: 10.1016/j.jmateco.2018.08.001

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-08-25
Handle: RePEc:eee:mateco:v:78:y:2018:i:c:p:79-95